Dangers of Hyland’s Homeopathic Teething Products
The FDA recently warned that homeopathic teething devices manufactured by Hyland’s Homeopathic may cause adverse reactions in infants, sometimes even leading to death. Since their investigation began in September, they have discovered more than 400 cases linked to problems with Hyland’s Homeopathic Teething Tablets and Gels. Before we go any further it should be noted that this is not the first time Hyland’s has come under scrutiny. In 2010, the FDA alerted parents about the potential health risks of these specific homeopathic products. One of the main concerns was the high level of belladonna toxicity in Hyland’s Teething Tablets & Gels. Belladonna, sometimes referred to as deadly nightshade, is a highly poisonous plant. It has been used in various forms of a painkiller, however, due to its unpredictable nature, many homeopathic companies have stopped using it.
Since 2010, the FDA has received more than 400 complaints of adverse reactions that could be related to Hyland’s homeopathic teething devices. On September 30, 2016, the FDA released an advisory warning parents to steer clear of these products. If parents or caregivers notice their children are experiencing seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, agitation or other symptoms common with toxicity after using these homeopathic teething products please seek medical attention immediately.
What You Need to Know
There have been approximately 400 reported cases of children experiencing adverse reactions after using homeopathic teething devices. It is of the utmost importance that parents and caregivers do everything in their power to keep young ones healthy and safe, which includes staying on top of any recalls or product safety announcements issued by the FDA.
Right now one of the biggest trending topics related to baby products or devices is the dangers associated with Hyland’s Homeopathic Teething Gels & Tablets. While a safety warning was made in 2010 regarding the high levels of belladonna found in Hyland’s teething products, it was not known until recently just how dangerous these products may be. In fact, 10 infants have died as a result of using homeopathic teething products. The FDA is currently investigating the adverse events and the deaths, specifically. At present moment, the FDA is encouraging parents and caregivers to stop using these products immediately and make sure they are disposed in a safe manner. The connection between Hyland’s homeopathic teething products and death or adverse reactions are still undetermined. While the investigation is ongoing, Hyland’s has stopped production and distribution of their products in the United States. However, they are still maintaining their innocence, merely claiming that they have taken these actions in order to remain in compliance with the FDA.
If your child has experienced any of the symptoms listed above after using Hyland’s Homeopathic Teething Gels & Tablets, please contact Atkins & Markoff right away. Our personal injury lawyers have been keeping a watchful eye on these cases and will update you as the investigation continues. To set up a free consultation or learn more about the problem with homeopathic teething devices, please call us today.